Alert archive / South Dakota / Flash Flood Watches in 2015
Flash Flood Watch 3, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this flash flood watch at Jul 5, 2015, 9:02 PM CDT for 22 counties in South Dakota; 8 counties in Minnesota; Lyon County, Osceola County, Iowa. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2015, 9:02 PM CDT (02:02 UTC)
- Expired
- Jul 6, 2015, 5:26 AM CDT
- In force
- 8 hr
- Issued by
- NWS Sioux Falls, SD
- Flood severity
- None
All 32 counties
Lyon County, IA, Osceola County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Aurora County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 35 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 2.0 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1725 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1201 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
105 WGUS63 KFSD 060202 FFAFSD URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 902 PM CDT SUN JUL 5 2015 IAZ001-002-MNZ071-072-080-081-089-090-097-098-SDZ039-040-050- 052>070-061015- /O.NEW.KFSD.FF.A.0003.150706T0202Z-150706T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LYON IA-OSCEOLA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES- JACKSON-PIPESTONE-ROCK-KINGSBURY-BROOKINGS-GREGORY-JERAULD- SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK- MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-LINCOLN SD- BON HOMME-YANKTON-CLAY SD- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...TYLER...HENDRICKS...LAKE BENTON...IVANHOE... MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...LUVERNE... DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...GREGORY... BURKE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD... MADISON...FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON... WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM... CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER... PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT... PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE... MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR... YANKTON...VERMILLION 902 PM CDT SUN JUL 5 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA AND SOUTH DAKOTA...INCLUDING THE FOLLOWING AREAS... IN NORTHWEST IOWA...LYON IA AND OSCEOLA. IN SOUTHWEST MINNESOTA...COTTONWOOD...JACKSON...LINCOLN MN...LYON MN... MURRAY...NOBLES...PIPESTONE AND ROCK. IN SOUTH DAKOTA... AURORA...BON HOMME...BROOKINGS...BRULE...CHARLES MIX...CLAY SD...DAVISON...DOUGLAS...GREGORY...HANSON...HUTCHINSON... JERAULD...KINGSBURY...LAKE...LINCOLN SD...MCCOOK...MINER... MINNEHAHA...MOODY...SANBORN...TURNER AND YANKTON. * THROUGH MONDAY MORNING * THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL ARE EXPECTED TO EXPAND ACROSS THE AREA OVERNIGHT. RAINFALL AMOUNTS OF 2 TO 4 INCHES OR MORE ARE POSSIBLE IN SOME LOCATIONS...AS SLOW-MOVING STORMS MOVE ACROSS THE REGION. * AREAS STREAMS...CREEKS AND RIVERS MAY CLIMB TO AND EXCEED BANKFULL. LOW WATER SPOTS WILL ALSO LIKELY FILL WITH WATER AND CAUSE POTENTIALLY DANGEROUS DRIVING CONDITIONS. VERY HIGH RAINFALL RATES MAY ALSO CAUSE FLASH FLOODING IN URBAN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
2 follow-up statements
550 WGUS63 KFSD 060831 FFAFSD FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 331 AM CDT MON JUL 6 2015 SDZ039-050-052>054-057>060-063>070-060945- /O.CAN.KFSD.FF.A.0003.000000T0000Z-150706T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KINGSBURY-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA-DAVISON- HANSON-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-LINCOLN SD-BON HOMME- YANKTON-CLAY SD- INCLUDING THE CITIES OF...DE SMET...ARLINGTON...LAKE PRESTON... GREGORY...BURKE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET... HOWARD...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE... STICKNEY...MITCHELL...ALEXANDRIA...EMERY...WAGNER...PLATTE... LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...PARKSTON... FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...MARION... VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR... YANKTON...VERMILLION 331 AM CDT MON JUL 6 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL SOUTH DAKOTA... SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA HAS BEEN CANCELLED. RAINFALL RATES ARE DECREASING ACROSS THE AREA. $$ IAZ001-002-MNZ071-072-080-081-089-090-097-098-SDZ040-055-056-061- 062-061500- /O.CON.KFSD.FF.A.0003.000000T0000Z-150706T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LYON IA-OSCEOLA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES- JACKSON-PIPESTONE-ROCK-BROOKINGS-LAKE-MOODY-MCCOOK-MINNEHAHA- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...TYLER...HENDRICKS...LAKE BENTON...IVANHOE... MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...LUVERNE... BROOKINGS...MADISON...FLANDREAU...SALEM...CANISTOTA... BRIDGEWATER...MONTROSE...SIOUX FALLS 331 AM CDT MON JUL 6 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA AND SOUTH DAKOTA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST IOWA... LYON IA AND OSCEOLA. IN SOUTHWEST MINNESOTA...COTTONWOOD... JACKSON...LINCOLN MN...LYON MN...MURRAY...NOBLES...PIPESTONE AND ROCK. IN SOUTH DAKOTA...BROOKINGS...LAKE...MCCOOK... MINNEHAHA AND MOODY. * UNTIL 10 AM CDT THIS MORNING * THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL ARE EXPECTED TO CONTINUE ACROSS THE AREA THROUGH THE EARLY MORNING. RAINFALL AMOUNTS OF 2 TO 4 INCHES OR MORE ARE POSSIBLE IN SOME LOCATIONS...AS SLOW-MOVING STORMS MOVE ACROSS THE REGION. * AREAS STREAMS...CREEKS AND RIVERS MAY CLIMB TO AND EXCEED BANKFULL. LOW WATER SPOTS WILL ALSO LIKELY FILL WITH WATER AND CAUSE POTENTIALLY DANGEROUS DRIVING CONDITIONS. VERY HIGH RAINFALL RATES MAY ALSO CAUSE FLASH FLOODING IN URBAN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
543 WGUS63 KFSD 061026 FFAFSD FLOOD WATCH NATIONAL WEATHER SERVICE SIOUX FALLS SD 526 AM CDT MON JUL 6 2015 IAZ001-002-MNZ071-072-080-081-089-090-097-098-SDZ040-055-056-061- 062-061130- /O.CAN.KFSD.FF.A.0003.000000T0000Z-150706T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LYON IA-OSCEOLA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES- JACKSON-PIPESTONE-ROCK-BROOKINGS-LAKE-MOODY-MCCOOK-MINNEHAHA- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...TYLER...HENDRICKS...LAKE BENTON...IVANHOE... MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...LUVERNE... BROOKINGS...MADISON...FLANDREAU...SALEM...CANISTOTA... BRIDGEWATER...MONTROSE...SIOUX FALLS 526 AM CDT MON JUL 6 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA AND SOUTH DAKOTA HAS BEEN CANCELLED. RAINFALL RATES ARE NO LONGER HEAVY. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood watch went out at Jul 5, 6:50 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jul 5, 6:50 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SIOUX FALLS SD 650 PM CDT SUN JUL 5 2015 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 252 PM CDT SUN JUL 5 2015 THERE IS STILL AN EASY TO RECOGNIZE FAIRLY STRONG SEVERE STORM POTENTIAL TONIGHT WITH SPC DEPICTION OF POTENTIAL AND GENERAL TIMING LOOKING GOOD. THE PROBLEM LIES IN THE SPECIFICS...ESPECIALLY THE INITIAL DEVELOPMENT OF STORMS. SOME OF THE SHORT RANGE HIGH RESOLUTION MODELS ARE DEPICTING FAIRLY EARLY DEVELOPMENT AHEAD OF THE COLD FRONT. IN THE CASE OF THE OPERATIONAL HRRR THIS LOOKS TO BE DONE TOO EARLY AND TOO FAR SOUTHEAST. HOWEVER OTHER MODELS ARE MORE MODERATE YET STILL INDICATE SOME DEVELOPMENT FAIRLY EARLY AHEAD OF THE FRONT...WHICH BY THE WAY FOR THE TIME BEING HAS PROGRESSED SOMEWHAT FASTER TOWARD THE AREA THAN MODELS HAVE BEEN DEPICTING. I WOULD EXPECT A SLOWDOWN DUE TO WAVE ACTION WHICH PROBABLY ALSO SHOWS UP IN THE DEVELOPMENT OF THE LOW LEVEL JET DEPICTED STRONGLY ON THE MODELS. IN SHORT...STILL EXPECT THE BULK OF THE STORMS AND THE SEVERE THREAT FROM LATE EVENING ON...AFTER MIDNIGHT SOUTHEAST...BUT WE WILL WATCH FOR POSSIBLE SCATTERED DEVELOPMENT AS EARLY AS THE END OF THE AFTERNOON. AS MENTIONED...THE SEVERE POTENTIAL IS STILL THERE FOR SCATTERED WINDS AND HAIL EARLY AND ESPECIALLY WINDS LATE TONIGHT. WILL CONTINUE TO INCLUDE THE HAIL/WIND/HEAVY RAIN MENTION IN THE GRIDS ALONG WITH THE HIGH POPS. AS FOR THE HEAVY RAIN...CURRENTLY ANTICIPATED QPF AND CURRENT FFG DO NOT SHOW A NEED FOR A FLASH FLOOD WATCH. THE NORTHEAST APPEARS TO HAVE THE BEST POTENTIAL FOR HEAVY RAIN BUT THAT COULD CHANGE DEPENDING ON HOW THE CONVECTION BEHAVES. THE FRONT WILL BEGIN TO MOVE THROUGH THE AREA THIS EVENING AND REACH THE SOUTHEAST CORNER MONDAY MORNING. COOLER AIR WITH THE NORTHERLY WINDS WILL LOWER TEMPERATURES TO THE LOWER 60S NORTHWEST...WITH 70 OR SO LOWS SOUTHEAST. LINGERING SHOWERS AND STORMS WILL END FROM THE NORTHWEST MONDAY AND CLOUDS WILL DECREASE. BY LATE AFTERNOON THE COOL AND DRY REGIME WILL HAVE TAKEN OVER AND THE LAST OF THE SHOWERS IN NORTHWEST IOWA SHOULD HAVE ENDED. THE NORTHERLY WINDS WILL TAKE HOLD AND GET MARGINALLY BREEZY...WHILE TEMPERATURES HANG IN THE 70S AND SKIES BRIGHTEN FROM THE NORTHWEST. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 252 PM CDT SUN JUL 5 2015 THE FIRST HALF OF THE MEDIUM RANGE FORECAST WILL REMAIN COOL AND DRY THROUGH WEDNESDAY AS HIGH PRESSURE SETTLES IN ACROSS THE GREAT LAKES. COOL EASTERLY FLOW WILL KEEP TEMPERATURES IN THE 70S IN MOST LOCATIONS...ALMOST 10 DEGREES BELOW NORMAL FOR THIS TIME OF THE YEAR. HAVE LOWERED LOW TEMPERATURES A FEW DEGREES. BY WEDNESDAY AND THURSDAY...MODELS SUGGEST A WEAK WAVE PASSING THROUGH THE MID-LVL FLOW. THE STRONG INFLUENCE OF DRY SFC HIGH PRESSURE SHOULD KEEP POPS AT A MINIMUM. BY THE END OF THE WEEK AND INTO NEXT WEEKEND...FLOW ALOFT SHOULD BEGIN TO TURN MORE SOUTHWESTERLY...TYPICALLY INDICATIVE OF WARMING TEMPERATURES...INCREASING HUMIDITY AND THE POTENTIAL RETURN OF LOW- END PRECIPITATION CHANCES BY NEXT WEEKEND. SEVERAL WAVES OF ENERGY WILL MOVE THROUGH THE FLOW...BUT THE EXACT TRACK OF THESE WAVES IN DOUBT. AS FAR AS TEMPERATURES ARE CONCERNED...FORECAST HOLDS READINGS ABOVE NORMAL BY THE WEEKEND...AND WE MAY BE PUSHING 90S IN MANY AREAS BY EARLY NEXT WEEK. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 650 PM CDT SUN JUL 5 2015 THREAT OF CONVECTION WILL EXPAND SOUTH AND EAST ACROSS THE FORECAST AREA THROUGH THE FIRST HALF OF THE FORECAST PERIOD. PERIODS MVFR TO LOCALLY IFR CONDITIONS ALONG WITH GUSTY WINDS WILL ACCOMPANY SOME OF THE STORMS. STRONGEST CLUSTER OF STORMS EXPECTED TO REMAIN SOUTH OF KHON...BUT COULD IMPACT KFSD AND/OR KSUX WITH STRONG WINDS AFTER 06Z. TAMER CONDITIONS WILL PREVAIL AFTER 06/12Z...THOUGH PERIOD OF MVFR CEILINGS AND AREAS OF LIGHT RAIN WILL LIKELY LINGER THROUGH THE MORNING. VFR CONDITIONS EXPECTED TO BECOME MORE PREVALENT AFTER 06/18Z. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM... LONG TERM...DUX AVIATION...JH
Hazardous weather outlook, Jul 5, 2:01 PM CDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 201 PM CDT SUN JUL 5 2015 MNZ071-072-SDZ038>040-052>059-061915- LINCOLN MN-LYON MN-BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN- MINER-LAKE-MOODY-BRULE-AURORA-DAVISON- 201 PM CDT SUN JUL 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MINNESOTA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL DEVELOP FROM NORTHEAST INTO CENTRAL SOUTH DAKOTA LATE THIS AFTERNOON INTO THIS EVENING...THEN PUSH SOUTH AND EAST INTO THE AREA THROUGH THE EVENING HOURS. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF GOLF BALLS AND WINDS OF 70 MPH...ALONG WITH VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER 5 PM THIS EVENING AND CONTINUE INTO THE LATE NIGHT HOURS. IAZ001-002-012-MNZ080-081-089-090-097-098-SDZ050-060>071-061915- LYON IA-OSCEOLA-SIOUX-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- ROCK-GREGORY-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS- HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION- 201 PM CDT SUN JUL 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL DEVELOP FROM NORTHEAST INTO CENTRAL SOUTH DAKOTA LATE THIS AFTERNOON INTO THIS EVENING. THESE STORMS WILL THEN PUSH SOUTH AND EAST INTO THE AREA DURING THE LATE EVENING AND OVERNIGHT HOURS. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF GOLF BALLS AND WINDS OF 70 MPH...ALONG WITH VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER 8 PM THIS EVENING AND CONTINUE INTO THE LATE NIGHT HOURS. IAZ003-013-014-020>022-031-032-NEZ013-014-061915- DICKINSON-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY- IDA-DIXON-DAKOTA- 201 PM CDT SUN JUL 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA AND NORTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA AFTER 2 AM TONIGHT. WHILE HAIL TO THE SIZE OF QUARTERS WILL BE A POSSIBILITY WITH THESE STORMS...THE BIGGER THREAT WILL BE WINDS TO 70 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 2 AM TONIGHT.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 9:12 PM CDT | Severe Thunderstorm Warning | FSD | Brule, Charles Mix, Gregory | 48 min |
| Jul 5, 10:00 PM CDT | Severe Thunderstorm Warning | FSD | Brule, Charles Mix, Gregory | 45 min |
| Jul 5, 11:23 PM CDT | Severe Thunderstorm Warning | FSD | Aurora, Davison | 37 min |
| Jul 5, 11:53 PM CDT | Severe Thunderstorm Warning | FSD | Hanson, Hutchinson, McCook | 37 min |
| Jul 6, 12:18 AM CDT | Flash Flood Warning | FSD | Aurora, Davison, Hanson, Hutchinson, McCook | 3 hr |
| Jul 6, 12:20 AM CDT | Severe Thunderstorm Warning | FSD | Hutchinson, Turner | 25 min |
| Jul 6, 12:23 AM CDT | Tornado Warning | FSD | McCook, Turner | 24 min |
| Jul 6, 12:54 AM CDT | Tornado Warning | FSD | Minnehaha | 23 min |
| Jul 6, 1:11 AM CDT | Severe Thunderstorm Warning | FSD | Clay, Lincoln, Union | 49 min |
| Jul 6, 2:15 AM CDT | Flash Flood Warning | FSD | Lake, McCook, Minnehaha, Moody | 3 hr |
| Jul 6, 9:06 AM CDT | River Flood Warning | FSD | Moody | 7 days |
| Jul 6, 9:06 AM CDT | River Flood Warning | FSD | Minnehaha | 58 hr |
| Jul 6, 1:21 PM CDT | River Flood Warning | FSD | Minnehaha | 7 days |
Nearby
Flash Flood Watches in South Dakota, 2015Flash Flood Watches in Minnesota, 2015Flash Flood Watches in Iowa, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.